Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

What causes low heart rate when i lay down?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3614 Questions
Question
when I'm laying down my heart rate is in the 60s, but when I stand up it jumps in to the 120s instantly. when I lay back down it stating in the 80s or 90s for a while. and I XXXXXXX like I'm having palpitations. should I go to the er? what could be causing this
Posted Mon, 11 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Needs management

Detailed Answer:
Thank you for asking.
Lying down is resting position and does not demand much blood so heart beats at a slower pace.when standing up suddenly the best goes up.it is a normal phenomenon.epinephrine surges cause that. But derangement that much is worth assessment.
Do you stand up suddenly from laying down ? If so please avoid such acts in future.sit down from laying for a while.rub your eyes with your palms that induces occulocardiac reflex and help dampen the accelerating pace of the heart.
And then wait for a while and then slowly stand up with a support.
See if it helps.if it still persists then it is not normal and reflex tachycardia irrespective of the etiology it is.
Standing up reduces blood pressure is some people called ortho static hypotension and that reduced pressure reduces flow to the heart and and heart responds by increasing the pace
Needs a little assessment and a work up to connect all the dots. That would require you a visit to nearby cardiologist and let them decide what it is. Hoping for the best and most likely a natural entity is suspected here requiring just modification we talked.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor